MAUDE Adverse Event Report: NUVASIVE, INCORPORATED NUVASIVE MODULUS ALIF SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, LUMBAR

NUVASIVE, INCORPORATED NUVASIVE MODULUS ALIF SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, LUMBAR
Model Number 1921042P2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 10/02/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No product was returned for evaluation as no malfunction was alleged and product is still in-situ.Radiograph provided did not confirm the reported infection.Medical intervention included antibiotics and an abdominal drain.No revision surgery needed per surgeon's prerogative.Nuvasive instruments are cleaned and sterilized by user facility and sterilization records were not provided.The root cause has not be determined.No additional investigation can be completed.Labeling review: ".Contraindications: contraindications include, but are not limited to: 1.Infection, local to the operative site." ".Potential adverse events and complications as with any major surgical procedures, there are risks involved in spinal/orthopedic surgery.Potential risks identified with the use of this system, which may require additional surgery, include: infection." ".Pre-operative warnings: for sterile implants: assure highly aseptic surgical conditions, and use aseptic technique when removing the modulus alif implant from its packaging.Inspect the implant and packaging for signs of damage, including scratched or damaged devices or damage to the sterile barrier.Do not use the modulus alif implants if there is any evidence of damage." ".Packaging: all implants and instruments provided sterile are intended for single use only.Do not use if package is opened or damaged." ".Handling of the sterile implant: before removing the implants from the package, make sure that the protective packaging is unopened and undamaged.If the packaging is damaged, the implants have to be considered as non-sterile and may not be used.Note the sterile expiry date.Implants with elapsed sterile expiry dates have to be considered as non-sterile and may not be used.Take particular care that aseptic integrity is assured during removal of the implant from the inner packaging.Open the packages carefully.Take suitable measures to ensure that the implant does not come into contact with objects that could damage its surfaces.Use only the recommended instruments for implantation of the implants.Damaged implants must not be used." ".Cleaning and decontamination: all non-sterile instruments must first be thoroughly cleaned using the validated methods prescribed in the nuvasive cleaning and sterilization instructions doc #9400896 before sterilization and introduction into a sterile surgical field.Contaminated instruments should be wiped clean of visible soil at the point of use, prior to transfer to a central processing unit for cleaning and sterilization.The validated cleaning methods include both manual and automated cleaning.Visually inspect the instruments following performance of the cleaning instructions to ensure there is no visual contamination of the instruments prior to proceeding with sterilization.If possible contamination is present at visual inspection, repeat the cleaning steps.Contaminated instruments should not be used, and should be returned to nuvasive.Contact your local representative or nuvasive directly for any additional information related to cleaning of nuvasive surgical instruments.Instruments with a d prefix part number may be disassembled.Please refer to the additional disassembly instructions for these instruments." ".Sterilization: all non-sterile instruments are sterilizable by steam autoclave using standard hospital practices, in addition to nuvasive¿s validated parameters.In a properly functioning and calibrated steam sterilizer, effective sterilization may be achieved using the parameters prescribed in the nuvasive cleaning and sterilization instructions doc #9400896.".
 
Event or Problem Description
On (b)(6) 2020 a patient underwent an anterior lateral interbody fusion procedure at l4-l5 and l5-s1 and developed mrsa.The infection was controlled and cured with antibiotics and an abdominal drain.No surgical intervention was needed.

Brand Name
NUVASIVE MODULUS ALIF SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, LUMBAR
Manufacturer (Section D)
NUVASIVE, INCORPORATED
7475 lusk boulevard
san diego CA 92121
MDR Report Key11733205
Report Number2031966-2021-00059
Device Sequence Number17062172
Product Code OVD
UDI-Device Identifier00887517020154
UDI-Public887517020154
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K210271
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1921042P2
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2021
Initial Report FDA Received Date04/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1921046P2
Outcome Attributed to Adverse Event Other;